Alert archive / New Jersey / Gale Watches in 2013
Gale Watch 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Oct 30, 2013, 3:50 PM EDT. It took effect at Nov 1, 2013, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 3:50 PM EDT (19:50 UTC)
- In effect from
- Nov 1, 2013, 6:00 AM EDT
- Expired
- Oct 31, 2013, 3:35 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
594 WHUS71 KPHI 301950 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT WED OCT 30 2013 ANZ431-310900- /O.NEW.KPHI.SC.Y.0084.131031T2200Z-131101T1000Z/ /O.NEW.KPHI.GL.A.0011.131101T1000Z-131101T1800Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 350 PM EDT WED OCT 30 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT THURSDAY NIGHT, THEN SW 20 TO 25 KT WITH GUSTS TO 35 KT FRIDAY. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450>455-310900- /O.NEW.KPHI.SC.Y.0084.131031T2200Z-131101T1000Z/ /O.NEW.KPHI.GL.A.0011.131101T1000Z-131101T1800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 PM EDT WED OCT 30 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT THURSDAY NIGHT, THEN SW 20 TO 25 KT WITH GUSTS TO AROUND 35 KT FRIDAY. * SEAS...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-310900- /O.NEW.KPHI.SC.Y.0084.131031T2200Z-131101T2200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 350 PM EDT WED OCT 30 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
244 WHUS71 KPHI 310735 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EDT THU OCT 31 2013 ANZ450>455-312100- /O.UPG.KPHI.SC.Y.0084.131031T2200Z-131101T1000Z/ /O.NEW.KPHI.GL.W.0025.131101T0900Z-131101T1800Z/ /O.UPG.KPHI.GL.A.0011.131101T1000Z-131101T1800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ431-312100- /O.UPG.KPHI.SC.Y.0084.131031T2200Z-131101T1000Z/ /O.NEW.KPHI.GL.W.0025.131101T0900Z-131101T1800Z/ /O.UPG.KPHI.GL.A.0011.131101T1000Z-131101T1800Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 335 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-312100- /O.CON.KPHI.SC.Y.0084.131031T2200Z-131101T2200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 335 AM EDT THU OCT 31 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 30, 3:45 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 30, 3:45 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT WED OCT 30 2013
.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST THROUGH TONIGHT, THEN
LIFT NORTH OF OUR AREA DURING THURSDAY. A STRONG AREA OF LOW
PRESSURE TRACKING TO OUR NORTH LATE THURSDAY AND FRIDAY WILL PULL A
STRONG COLD FRONT ACROSS OUR REGION DURING FRIDAY. A SECONDARY COLD
FRONT WILL MOVE THROUGH SATURDAY, THEN HIGH PRESSURE BUILDS TOWARD
THE AREA SUNDAY. THIS HIGH PRESSURE SYSTEM SETTLES OVER THE
NORTHEAST MONDAY BEFORE SHIFTING OFF THE NEW ENGLAND AND MID
ATLANTIC COASTS TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HIGH PRESSURE STILL REMAINS FAIRLY CLOSE ENOUGH TO THE REGION THAT
THE PRESSURE GRADIENT IS VERY WEAK AND HARD TO DEFINE. MOST OF THE
DAY WINDS HAVE BEEN LIGHT AND VARIABLE...IF EVEN THAT. THE SHORTWAVE
ENERGY THAT BROUGHT THE SHOWERS THROUGH EARLIER TODAY HAS NOW PUSHED
OFF THE COAST ALLOWING WEAK MID-LEVEL RIDGING TO MOVE IN LATER THIS
EVENING. BEHIND THE SHORTWAVE PLENTY OF DRYING HAS BEEN NOTED TO OUR
IMMEDIATE WEST AND SOUTHWEST, WHICH IS DIRECTLY TIED TO THE
SUBSIDENCE WITH THE LOW AND MID-LEVEL RIDGE AXIS. WE COULD SEE A FEW
HOURS OF SCATTERING OF THE CLOUDS OVER THE NEXT COUPLE OF HOURS, BUT
BY THAT POINT WE WILL HAVE LOST THE BETTER INSOLATION SO
TEMPERATURES ARE EXPECTED TO REMAIN FAIRLY STEADY.
WITH THE MID-LEVEL RIDGING MOVING IN ALOFT AND SURFACE RIDGING
MOVING THROUGH, SHOULD PROVIDE DECENT RADIATIONAL COOLING AT THE
ONSET BUT THEN MORE STRATOCU IS EXPECTED TO FILL BACK IN AS THE
COLUMN COOLS FURTHER. LIKED BOTH THE MET/MAV NUMBERS FOR LOWS
TONIGHT UNDER CLOUDY SKIES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SURFACE WARM FRONT TO SITS TO THE SOUTHWEST TOMORROW MORNING BUT
SHOULD PUSH THROUGH BY THE LATE MORNING HOURS. THE 12Z GUIDANCE
SHOWS STRONG PVA PUSHING INTO OUR WESTERN ZONES BY TOMORROW, JUST
AHEAD OF THE WARM FRONT, WHICH COULD TOUCH OFF SOME SHOWERS
THROUGHOUT THE DAY...THOUGH THEY SHOULD BEGIN TO DRY UP AS THE WARM
FRONT MOVES FURTHER NORTHEAST. NOT ENTIRELY SURE HOW CLEAN OF A
FRONTAL PASSAGE THIS WILL BE AS THERE COULD BE STRATOCU STUCK IN THE
WARM SECTOR. THE STRONG WARM AIR ADVECTION BEHIND THE FRONT, WITH
925MB LOW-LEVEL JET AROUND 30 KNOTS MOVING IN, COULD KEEP A FAIRLY
TIGHT LID ON THE REGION AND NOT ALLOW THE EARLY MORNING STRATUS TO
LIFT ENOUGH THEREFORE KEEPING TEMPERATURES COOLER THAN PREVIOUSLY
THOUGHT. THOUGHT THE MET SEEMED TOO WARM FOR MOST OF THE REGION SO
DECIDED TO USE THE MAV WHICH STILL GIVES US VERY MILD TEMPERATURES
FOR LATE OCTOBER. GUSTY SOUTH-SOUTHWEST WINDS WILL DEVELOP BY THE
AFTERNOON HOURS ACROSS THE SOUTHERN HALF OF THE CWA AS PLENTY OF
DOWNWARD MOMENTUM TRANSFER IS EXPECTED WITHIN THE WARM SECTOR.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN AMPLIFIED UPPER-LEVEL
TROUGH SETTLING INTO THE EAST FOR MUCH OF THIS TIME FRAME. THIS
UPPER-LEVEL TROUGH THEN LOOKS TO LIFT OUT LATER SUNDAY AND MONDAY,
WITH RIDGING ARRIVING MONDAY NIGHT AND TUESDAY ACROSS THE EAST
BEFORE SHIFTING OFFSHORE WEDNESDAY. THE MODEL GUIDANCE APPEARS
TO BE IN GOOD AGREEMENT OVERALL WITH THIS SCENARIO, THEREFORE WE
USED A MODEL BLEND APPROACH THURSDAY NIGHT INTO SATURDAY, THEN
SWITCHED TO WPC GUIDANCE THEREAFTER. SOME TWEAKS WERE THEN MADE
AFTER ADDITIONAL COLLABORATION WITH OUR NEIGHBORING OFFICES.
FOR THURSDAY NIGHT...AN UPPER-LEVEL TROUGH WILL BE ADVANCING ACROSS
THE GREAT LAKES AND UPPER OHIO VALLEY. THIS WILL ALLOW THE FLOW
DOWNSTREAM TO INCREASE AND BE SOUTHERLY AND ALSO CONTINUE WITH THE
WAA. THERE SHOULD BE LITTLE IN THE WAY OF SHOWERS FOR AWHILE AS THE
AREA BECOMES DEEPER IN THE WARM SECTOR. HOWEVER, INCOMING LARGE
SCALE LIFT AND INCREASING PW VALUES SHOULD START TO TOSS SOME
SHOWERS INTO OUR WESTERN ZONES AFTER MIDNIGHT. IT STILL APPEARS THE
MAIN FORCING BEGINS TO OVERSPREAD THE AREA FROM WEST TO EAST LATE,
THEREFORE RAMPED UP THE POPS FROM WEST TO EAST AFTER ABOUT 06Z. AN
INTENSE LOW-LEVEL JET IS FORECAST TO ARRIVE LATE AT NIGHT. THE
LOW-LEVEL JET ALONG WITH ONGOING WAA MAY ALLOW SURFACE TEMPERATURES
TO ACTUALLY RISE SOME THURSDAY NIGHT ESPECIALLY PRIOR TO ANY SHOWERS
ARRIVING. THIS STRONG WIND FIELD SHOULD ALSO KEEP AT LEAST SOME WIND
GOING ALL NIGHT AT THE SURFACE. THE SHOWERS ARE ANTICIPATED TO RAMP
UP TOWARD DAYBREAK AS THE LOW-LEVEL JET ARRIVES ALONG WITH THE
INCOMING FRONTAL FORCING.
FOR FRIDAY AND SATURDAY...THE START OF THIS TIME FRAME WILL BE THE
MOST ACTIVE. THE AFOREMENTIONED UPPER-LEVEL TROUGH LOOKS TO TAKE ON
A NEGATIVE TILT AS IT LIFTS ACROSS SOUTHEASTERN CANADA AND THE
NORTHEAST FRIDAY. THIS ORIENTATION OF A TROUGH TENDS TO RESULT IN A
ROBUST WIND FIELD TO THE SOUTH AND EAST OF THE TROUGH AXIS ALONG
WITH A DEEP SURFACE LOW TRACKING TO OUR NORTHWEST. THE MODEL
GUIDANCE INDICATES A LOW-LEVEL JET /850 MB/ NEAR 70 KNOTS ARRIVING
IN THE MORNING, THEN SHIFTING QUICKLY EAST OF THE AREA DURING THE
EARLY AFTERNOON GIVEN THE SPEED OF THE NEGATIVE TILT UPPER-LEVEL
TROUGH. THE PRESENCE OF THIS ROBUST LOW-LEVEL JET IN CONJUNCTION
WITH WAA, INCREASING LARGE SCALE ASCENT AND FRONTAL FORCING SHOULD
RESULT IN A BAND OF HEAVIER SHOWERS /PW VALUES INCREASE TO AROUND
1.50 INCHES/. THE LOW-LEVEL JET MAY ALLOW ENOUGH INSTABILITY TO
ADVECT INTO AT LEAST PORTIONS OF OUR AREA, AND THIS COULD LEAD TO
SOME THUNDER. HOWEVER, WE MAY END UP WITH A LOW-TOPPED LINE OF
FORCED CONVECTION NEAR THE COLD FRONT AS THE FORECAST SOUNDINGS ARE
NOT SHOWING A LOT OF INSTABILITY. THEREFORE, IT IS A QUESTION OF
WILL THERE BE ENOUGH INSTABILITY TO ALLOW FOR LIGHTNING. GIVEN LOWER
CONFIDENCE WITH THE INSTABILITY AND RELATED CHARGE SEPARATION, WE
CONTINUED TO NOT INCLUDE THUNDER ATTM.
IF THERE ARE ENOUGH BREAKS IN THE CLOUDS FRIDAY AND WITH THE
BOUNDARY LAYER BEING WARMER, VERTICAL MIXING MAY BECOME SUFFICIENT
ENOUGH TO PRODUCE STRONG WINDS AT THE SURFACE. A CONCERN THOUGH IS
THAT IF A WEALTH OF CLOUDS PERSIST ALL DAY, IT COULD HAVE AN IMPACT
ON THE HIGH TEMPERATURES. EITHER WAY, FRIDAY LOOKS LIKE A BREEZY TO
PERHAPS WINDY DAY ACROSS MUCH OF THE AREA GIVEN THE GRADIENT FLOW.
AS OF NOW, WE ARE THINKING GUSTS OVERALL REMAIN UNDER ADVISORY
CRITERIA. WE DID INCREASE THE WINDS SOME THOUGH ESPECIALLY FOR THE
HIGHER TERRAIN. IF CONVECTIVE ELEMENTS CAN DEVELOP AND ESPECIALLY
ORGANIZE INTO A LINE, STRONG TO PERHAPS LOCALIZED DAMAGING GUSTS
CANNOT BE RULED OUT GIVEN THE LOW-LEVEL JET FORECAST AND IF ENOUGH
NEAR-SURFACE DESTABILIZATION OCCURS. WE WILL CONTINUE WITH THE
HIGHEST POPS /CATEGORICAL/ SPREADING EASTWARD, THEN SHOWERS
WITH THE COLD FRONT SHOULD END FAIRLY QUICKLY FROM ABOUT MIDDAY ON
AS THE ROBUST LOW-LEVEL JET EXITS. THE COLD FRONT MAY ALSO BE FAIRLY
QUICK MOVING, THEREFORE CONTINUED WITH A QUICKER TAPERING DOWN OF
THE POPS.
ONCE THE FRONT SHIFTS TO OUR EAST AND PROBABLY SLOWS OFF THE COAST,
A SECONDARY COLD FRONT LOOKS TO MOVE THROUGH SATURDAY AS THE MAIN
UPPER-LEVEL TROUGH AMPLIFIES WITH ANOTHER PIECE OF ENERGY. SOME
GUIDANCE SHOWS A WAVE OF LOW PRESSURE DEVELOPING ALONG THE FIRST
FRONT WITH SOME RAIN GETTING TOSSED BACK ACROSS OUR EASTERN ZONES.
WE DID NOT FACTOR MUCH OF THIS POSSIBLE SCENARIO INTO THE FORECAST
ATTM, AND JUST BROUGHT THE SECONDARY FRONT THROUGH SATURDAY. THE
ARRIVAL OF CAA ESPECIALLY BEHIND THE SECONDARY FRONT WILL RESULT IN
COOLER TEMPERATURES SATURDAY, ALTHOUGH THE COLDER AIR LOOKS TO WAIT
UNTIL SUNDAY.
FOR SUNDAY...LOW PRESSURE IS FORECAST TO MOVE ACROSS THE CANADIAN
MARITIMES AS A SHARPENING UPPER-LEVEL TROUGH TRACKS ACROSS THE
NORTHEAST. THE AXIS OF THE TROUGH LOOKS TO MOVE THROUGH OUR REGION
DURING THIS TIME FRAME, AND OUR REGION WILL BE WITHIN A LARGE
CYCLONIC FLOW REGIME WITH A COLDER AIRMASS ADVECTING IN. THIS IN
COMBINATION WITH A TIGHTENED PRESSURE GRADIENT SHOULD RESULT IN
EFFICIENT VERTICAL MIXING, LEADING TO BRISK CONDITIONS. THERE SHOULD
BE SOME LAKE EFFECT RESPONSE ALONG WITH A SURFACE TROUGH DROPPING
SOUTHWARD, WHICH MAY TOSS ADDITIONAL CLOUDS INTO AT LEAST
NORTHEASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. THE FLOW MAY BE
TO NORTHERLY THOUGH FOR MUCH LAKE EFFECT RESPONSE ESPECIALLY AS FAR
SOUTHEAST AS OUR ZONES. THEREFORE, TENDED TO GO WITH A DRY FORECAST
ATTM. A MUCH COLDER NIGHT SHOULD OCCUR AS HIGH PRESSURE STARTS TO
BUILD INTO THE AREA AND WINDS GO LIGHT. THIS COULD RESULT IN THE
END OF THE GROWING SEASON FOR THE REMAINING ACTIVE COUNTIES.
FOR MONDAY THROUGH WEDNESDAY...AN UPPER-LEVEL TROUGH MIGRATING INTO
THE PLAINS AND MIDWEST MONDAY WILL ALLOW DOWNSTREAM RIDGING TO BUILD
AND SPREAD EASTWARD. THIS RIDGE IS FORECAST TO DOMINATE OUR WEATHER
DURING MOST OF THIS TIME FRAME. AT THE SURFACE, HIGH PRESSURE
SETTLES OVER THE NORTHEAST MONDAY BEFORE SHIFTING OFF THE NEW
ENGLAND AND MID ATLANTIC COASTS TUESDAY INTO WEDNESDAY. THE RETURN
FLOW AROUND THE DEPARTING SURFACE HIGH ALONG WITH A MODERATING
AIRMASS WILL ALLOW MILDER AIR TO OVERSPREAD THE REGION TUESDAY
AND WEDNESDAY. A POSSIBLE FLY IN THE OINTMENT THOUGH IS IF CLOUD
COVER IS MORE WIDESPREAD WITH THE INITIAL ONSHORE FLOW BEFORE IT
TURNS MORE SOUTHERLY WITHIN A WAA REGIME. FOR NOW, OPTED TO GO WITH
A DRY FORECAST GIVEN HIGH PRESSURE AND THE NEXT STORM SYSTEM WELL TO
OUR WEST.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON THROUGH TONIGHT...MOSTLY MVFR TO START THEN
TRENDING TOWARDS VFR BY THE EVENING HOURS. PLENTY OF LOW-LEVEL
MOISTURE REMAINS ACROSS THE REGION UNDER A VERY LIGHT SOUTH-
SOUTHEAST WIND THOUGH SOME DRIER AIR IS TRYING TO PUNCH IN FROM
THE WEST...AS MENTIONED ABOVE BY BECOMING VFR. WINDS WILL BECOME
LIGHT AND VARIABLE TONIGHT ALLOWING THE LOW-LEVEL MOISTURE TO POOL
AND CONDENSE. EXPECTING ANOTHER BATCH OF AT LEAST MVFR CIGS/VSBYS
TO FORM LATE TONIGHT ACROSS A MAJORITY OF THE TERMINALS.
THURSDAY...MVFR AND POSSIBLE IFR TO START THE DAY. CEILINGS
SHOULD BEGIN TO LIFT BY LATE MORNING TO VFR AS STRONGER WARM AIR
ADVECTION TAKES PLACE AND STARTS TO STIR THE ATMOSPHERE MORESO
THAN IT IS NOW...PLENTY OF TURBULENT MIXING IS EXPECTED. THERE
COULD BE SOME SHOWERS TO THE NORTH AND WEST OF PHL TOMORROW
MORNING, BUT CONFIDENCE IS NOT HIGH ON IMPACTS SO THEY WERE
WITHHELD FROM THE TAFS. BY THE AFTERNOON HOURS VFR IS STILL
EXPECTED AND STRONGER SOUTHERLY WINDS WILL COMMENCE. NOT QUITE
SURE ON THE TIMING OF THE GUSTS AT THIS POINT BUT THEY COULD START
AS EARLY AS 15Z IN MOST PLACES.
OUTLOOK...
THURSDAY NIGHT AND FRIDAY...MVFR/IFR WITH SHOWERS ESPECIALLY LATE
THURSDAY NIGHT AND FRIDAY MORNING. SOUTH-SOUTHWEST WINDS 10-15 KNOTS
WITH SOME GUSTINESS POSSIBLE THURSDAY NIGHT, INCREASING TO 15-20
KNOTS WITH GUSTS TO AROUND 30 KNOTS FRIDAY MORNING. THE WINDS SHIFT
TO THE WEST LATER FRIDAY AND DECREASE TO AROUND 10 KNOTS. A PERIOD
OF LOW-LEVEL WIND SHEAR MAY OCCUR LATER THURSDAY NIGHT AND FRIDAY
MORNING AS A POTENT LOW-LEVEL JET MOVES THROUGH.
SATURDAY AND SUNDAY...VFR. NORTHWEST WINDS 10-20 KNOTS, WITH
SOME GUSTINESS ESPECIALLY ON SUNDAY.
MONDAY...OVERALL VFR. LIGHT AND VARIABLE WINDS, BECOMING LIGHT
SOUTHEASTERLY.
&&
.MARINE...
WE START WITH TRANQUIL CONDITIONS ACROSS OUR WATERS TONIGHT AND FOR
THE BETTER PART OF THE DAY TOMORROW. HIGH PRESSURE TO OUR NORTHEAST
WILL KEEP THE LIGHT SOUTHERLY FLOW GOING THROUGH TOMORROW MORNING
WHILE A WARM FRONT BEGINS TO LIFT THROUGH FROM THE WEST-SOUTHWEST.
WINDS WILL STRENGTHEN IN THE WARM SECTOR TOMORROW WITH GUSTS UPWARDS
OF 25 KNOTS IN THE LATE AFTERNOON AND SEAS BUILD UPWARDS OF 4 TO 5
FEET ON THE OCEAN BY TOMORROW EVENING. CONDITIONS WARRANT A SMALL
CRAFT ADVISORY WHICH GOES INTO EFFECT THURSDAY EVENING FOR ALL OUR
WATERS.
OUTLOOK...
A STRENGTHENING SOUTHERLY FLOW WILL START TO OCCUR THURSDAY NIGHT IN
RESPONSE TO A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT
LAKES REGION. A RATHER ROBUST LOW-LEVEL JET IS FORECAST TO ARRIVE
DURING THE NIGHT, AND COMBINED WITH A WARMING BOUNDARY LAYER SHOULD
RESULT IN ADVISORY LEVEL GUSTS BEING ACHIEVED. THEREFORE, A SMALL
CRAFT ADVISORY HAS BEEN ISSUED FOR ALL ZONES STARTING AT 22Z
THURSDAY. AS A RATHER IMPRESSIVE WIND FIELD MOVES ACROSS LATE
THURSDAY NIGHT AND DURING ABOUT THE FIRST HALF OF FRIDAY, GALE FORCE
GUSTS AT THE SURFACE ARE POSSIBLE. THE FORECAST SOUNDINGS CONTINUE
TO INDICATE THE VERTICAL MIXING WILL NOT BE IDEAL, HOWEVER THERE ARE
ABOUT 40-45 KNOT WINDS NOT TO FAR ABOVE THE SURFACE. BASED ON
THIS, A GALE WATCH WAS ISSUED FOR ALL ZONES /EXCEPT THE UPPER
DELAWARE BAY DUE TO LOWER CONFIDENCE/ FROM 10Z FRIDAY TO 18Z FRIDAY.
THE THINKING IS THAT THE LOW-LEVEL JET WILL BE QUICKLY SHIFTING TO
OUR EAST EARLY FRIDAY AFTERNOON, THEREFORE ALLOWING A LESSENING OF
THE SURFACE WINDS. SMALL CRAFT ADVISORY CONDITIONS WILL THEN PERSIST
FOR A TIME FOLLOWING THE POTENTIAL GALES. THE ADVISORY ON THE UPPER
DELAWARE BAY RUNS THROUGH THE DAY FRIDAY SINCE THERE IS NO GALE
WATCH UP ATTM. SEAS WILL ALSO RAMP UP ESPECIALLY IF GALES ARE
ACHIEVED FRIDAY. WE STAYED CLOSE TO CONTINUITY REGARDING THE SEAS
FORECAST, WHICH WAS ALSO CLOSE TO THE 12Z WAVEWATCH GUIDANCE.
A SECONDARY FRONT THEN MOVES THROUGH SATURDAY WITH STRONGER CAA
OCCURRING SATURDAY NIGHT AND SUNDAY. THIS SHOULD RESULT IN ADVISORY
LEVEL WINDS AND POSSIBLY A PERIOD OF LOW-END GALES. HIGH PRESSURE
THEN BUILDS TOWARD THE AREA MONDAY WITH LESS WIND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
ANZ431-450>455.
SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY FOR
ANZ431-450>455.
SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY FOR
ANZ430.
&&
SYNOPSIS...GORSE
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...GORSE
AVIATION...GORSE/HEAVENER
MARINE...GORSE/HEAVENERHazardous weather outlook, Oct 30, 3:51 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EDT WED OCT 30 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-310800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 351 AM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL CROSS THE AREA FRIDAY. THERE IS THE CHANCE FOR LOCALIZED DAMAGING WIND GUSTS TO OCCUR, ESPECIALLY WITH HEAVIER SHOWERS OR IF ISOLATED THUNDERSTORMS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-310800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 AM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOUTH TO SOUTHWEST GALE FORCE GUSTS ARE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY. NORTHWEST GALE FORCE GUSTS ARE THEN POSSIBLE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:50 PM EDT | Small Craft Advisory | PHI | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.